Alert archive / Michigan / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 106, NWS Detroit, MI

September 7, 2021Bay County, Midland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Sep 7, 2021, 2:54 PM EDT for Bay County, Midland County, Michigan. It was in force for 66 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2021, 2:54 PM EDT (18:54 UTC)
Expired
Sep 7, 2021, 4:00 PM EDT
In force
66 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bay County, MI, Midland County, MI

The radar

The Detroit radar (KDTX), 122 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 3:15 PM EDTTSTM WND DMG2 Sse Bombay, MIDISPATCH REPORTS NUMEROUS TREES AND POWER LINES DOWN IN LARKIN TOWNSHIP.
Sep 7, 3:18 PM EDTHAIL 14 N Midland, MISEVERAL REPORTS OF QUARTER SIZED HAIL FROM AMATEUR RADIO.
Sep 7, 3:31 PM EDTTSTM WND DMG2 Nnw Midland, MISEVERAL LARGE TREE BRANCHES DOWN, SOME ACROSS ROAD. RELAYED VIA SOCIAL MEDIA PHOTOS.
Sep 7, 3:31 PM EDTHAIL 1Midland, MIRELAYED VIA SOCIAL MEDIA IMAGES.
Sep 7, 3:32 PM EDTTSTM WND DMGLinwood, MIMEDIA RELAYED PHOTOS A FEW LARGE TREES DOWN IN THE LINWOOD AREA.
Sep 7, 3:45 PM EDTTSTM WND DMG3 Ene Bay City, MI6 TO 8 INCH LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 12:21 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WUUS53 KDTX 071854
SVRDTX
MIC017-111-072000-
/O.NEW.KDTX.SV.W.0106.210907T1854Z-210907T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
254 PM EDT Tue Sep 7 2021

The National Weather Service in Detroit/Pontiac has issued a

* Severe Thunderstorm Warning for...
  Bay County in southeastern Michigan...
  Midland County in southeastern Michigan...

* Until 400 PM EDT.

* At 254 PM EDT, a severe thunderstorm was located over Oil City, or
  8 miles west of Sanford, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Sanford around 305 PM EDT.
  Edenville around 310 PM EDT.
  Linwood around 330 PM EDT.
  Pinconning around 335 PM EDT.

Other locations impacted by this severe thunderstorm include Laporte,
Mount Forest, Averill, Gordonville, Bombay, Porter Township, Crump,
Poseyville, Willard and Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4381 8460 4383 8417 4400 8416 4400 8405
      4391 8404 4391 8391 4392 8390 4390 8388
      4372 8392 4372 8394 4367 8391 4360 8370
      4348 8370 4348 8382 4352 8382 4352 8405
      4357 8405 4357 8417 4348 8417 4347 8461
TIME...MOT...LOC 1854Z 246DEG 41KT 4363 8454 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SF
5 follow-up statements
318 
WWUS53 KDTX 071902
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
302 PM EDT Tue Sep 7 2021

MIC017-111-072000-
/O.CON.KDTX.SV.W.0106.000000T0000Z-210907T2000Z/
Bay MI-Midland MI-
302 PM EDT Tue Sep 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR BAY AND MIDLAND COUNTIES...

At 302 PM EDT, a severe thunderstorm was located near Sanford, moving
east at 45 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Sanford around 310 PM EDT.
  Midland around 320 PM EDT.
  Auburn around 325 PM EDT.
  Kawkawlin and Linwood around 335 PM EDT.
  Bay City around 340 PM EDT.

Other locations impacted by this severe thunderstorm include Laporte,
Mount Forest, Averill, Gordonville, Bombay, Porter Township, Crump,
Poseyville, Willard and Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4381 8460 4383 8417 4400 8416 4400 8405
      4391 8404 4391 8391 4392 8390 4390 8388
      4372 8392 4372 8394 4367 8391 4360 8370
      4348 8370 4348 8382 4352 8382 4352 8405
      4357 8405 4357 8417 4348 8417 4347 8461
TIME...MOT...LOC 1902Z 251DEG 38KT 4361 8444 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

IRL
523 
WWUS53 KDTX 071915
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
315 PM EDT Tue Sep 7 2021

MIC017-111-072000-
/O.CON.KDTX.SV.W.0106.000000T0000Z-210907T2000Z/
Bay MI-Midland MI-
315 PM EDT Tue Sep 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR BAY AND EASTERN MIDLAND COUNTIES...

At 315 PM EDT, a severe thunderstorm was located near Midland, moving
northeast at 45 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Auburn around 325 PM EDT.
  Kawkawlin around 330 PM EDT.
  Linwood around 335 PM EDT.
  Pinconning around 340 PM EDT.

Other locations impacted by this severe thunderstorm include Mount
Forest, Averill, Gordonville, Bombay, Crump, Willard, Hope and Bay
City State Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4381 8453 4383 8417 4400 8416 4400 8405
      4391 8404 4391 8391 4392 8390 4390 8388
      4372 8392 4372 8394 4367 8391 4360 8370
      4357 8405 4357 8417 4354 8439
TIME...MOT...LOC 1915Z 246DEG 41KT 4367 8425 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

IRL
125 
WWUS53 KDTX 071936
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
336 PM EDT Tue Sep 7 2021

MIC017-111-072000-
/O.CON.KDTX.SV.W.0106.000000T0000Z-210907T2000Z/
Bay MI-Midland MI-
336 PM EDT Tue Sep 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR BAY AND EASTERN MIDLAND COUNTIES...

At 336 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Pinconning to near Midland,
moving east at 35 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

These severe storms will be near...
  Kawkawlin around 355 PM EDT.
  Bay City around 400 PM EDT.
  Essexville around 405 PM EDT.

Other locations impacted by these severe thunderstorms include Mount
Forest, Averill, Gordonville, Bombay, Crump, Willard, Hope and Bay
City State Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4381 8453 4381 8437 4383 8423 4383 8417
      4389 8416 4391 8404 4391 8391 4392 8390
      4390 8388 4372 8392 4372 8394 4367 8391
      4360 8370 4357 8405 4357 8417 4354 8439
TIME...MOT...LOC 1936Z 270DEG 29KT 4381 8385 4360 8418 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

IRL
302 
WWUS53 KDTX 071939
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
339 PM EDT Tue Sep 7 2021

MIC017-111-072000-
/O.CON.KDTX.SV.W.0106.000000T0000Z-210907T2000Z/
Bay MI-Midland MI-
339 PM EDT Tue Sep 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR BAY AND SOUTHEASTERN MIDLAND COUNTIES...

At 339 PM EDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Linwood to near Auburn, moving
east at 45 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

These severe storms will be near...
  Bay City and Linwood around 355 PM EDT.
  Essexville around 400 PM EDT.

Other locations impacted by these severe thunderstorms include
Averill, Crump, Gordonville, Bombay, Willard and Bay City State
Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4374 8428 4379 8419 4381 8413 4387 8406
      4390 8400 4391 8391 4392 8390 4390 8388
      4372 8392 4372 8394 4367 8391 4360 8370
      4357 8405 4357 8417 4354 8439 4369 8447
TIME...MOT...LOC 1939Z 251DEG 39KT 4379 8383 4358 8416 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

IRL
118 
WWUS53 KDTX 071956
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
356 PM EDT Tue Sep 7 2021

MIC017-111-072005-
/O.EXP.KDTX.SV.W.0106.000000T0000Z-210907T2000Z/
Bay MI-Midland MI-
356 PM EDT Tue Sep 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR BAY AND SOUTHEASTERN MIDLAND
COUNTIES WILL EXPIRE AT 400 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southeastern Michigan.

Remember, a Severe Thunderstorm Warning still remains in effect for 
southern Bay County and Saginaw County. 

LAT...LON 4374 8428 4379 8419 4381 8413 4387 8406
      4390 8400 4391 8391 4392 8390 4390 8388
      4372 8392 4372 8394 4367 8391 4360 8370
      4357 8405 4357 8417 4354 8439 4369 8447
TIME...MOT...LOC 1955Z 246DEG 41KT 4386 8362 4365 8395 

$$

AM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 12:50 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Sep 7, 12:50 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1250 PM EDT Tue Sep 7 2021

.AVIATION...

Strong southwest winds (gusting 25-30 knots) this afternoon will
continue to bring in some moisture, but main moisture axis will be
narrow and confined right near the advancing cold front. Thus, cigs
below 5000 kft will be hard to come by, until right near the frontal
passage, where the showers and thunderstorms reside.  Seeing no
reason to adjust inherited thunderstorm time frame, as activity
progress from northwest to southeast. The stronger storms will
produce brief gusts in excess of 45 knots with IFR reductions in
visibility. Cold front and storms expected to exit southeast
Michigan by midnight, and will bank on the pronounced mid level dry
slot to support a period of partial clearing tonight into tomorrow
morning. Still could be just enough lingering moisture near the
ground to support MVFR deck of clouds, but confidence is not high
enough to include. Much higher confidence in VFR clouds (4-5 kft)
blossoming by Wednesday afternoon with the cool westerly flow (gusts
up around 25 knots in the afternoon) coming off Lake Michigan, with
even enough instability to generate at least isolated
shower/thunderstorm activity.

For DTW...Still appears thunderstorms are favored to arrive around
00z or just after, and bulk of the day will be ceiling free.

.DTW THRESHOLD PROBABILITIES...

*  Medium for thunderstorms this evening in the 23-02Z window, then
   low from 02-05Z.

*  High for cig aob 5000 feet this evening, low overnight into
   Wednesday morning, then medium once again.

&&

.PREV DISCUSSION...
Issued at 1055 AM EDT Tue Sep 7 2021

UPDATE...

Morning radar mosaic highlights a few main features key on this
afternoons forecast and storm potential. Cluster of storms currently
over northern lower was aided by a warm front and nocturnal forcing
lifting along a cold front. This activity should mainly stay north of
the CWA but a shower or two may clip Midland and Bay Counties and
Saginaw Bay. The cold front has already begun to force convection
farther west over WI and MN and we'll be watching for this to sweep
through southern MI this evening. Morning hires models are still very
much in line with current forecast with little changes. Though the
12Z DTX sounding advertises no instability, with the warm front now
to our north the southwest gradient flow ramping up, we'll be
steadily advecting an increasingly more unstable airmass. In
addition, daytime heating will be peaking as the line works across
most of the area helping scour out the weak cap around 700-800mb.
With afternoon CAPE peaking around 1500 J/kg, strong low level lapse
rates, and strong wind profile with 500mb flow around 50 knots and 30
knots down to around 900mb with some backing at the surface. This
line of storms will approach Midland County around 3-5pm, then drop
southeast through the area exiting the area around 9-11pm. Wind
remains the primary threat, with large hail and isolated tornadoes
possible as well. Heavy rain and localized flooding will be possible
too.

PREV DISCUSSION...
Issued at 302 AM EDT Tue Sep 7 2021

DISCUSSION...

Increasing south to southwest gradient flow (gusts to 30+ mph by
afternoon) in advance of an encroaching cold front will lead to warm
conditions by afternoon with temperatures climbing back into the
lower to middle 80s. Low level moisture will also increase within
this flow with surface dew points reaching the lower to mid 60s by
mid afternoon.

With this warm and increasingly moist low level air mass in place,
expect MLCAPE values to reach 1500 J/kg during peak heating late
today. Expect numerous showers and thunderstorms to develop in a
line in advance/along the aforementioned cold front as it drops from
the UP into northern lower MI this morning into early afternoon.
With the modest instability in place, would suspect severe weather
to be embedded within this line of convection as it works into the
forecast area in the late afternoon period over the Saginaw Valley.
This squall line will then progress through the remainder of the
area during the evening and shift southeast of the area by midnight.

The strong wind field (H85 winds of 30-40 knots) associated with the
potent shortwave driving this cold front will enhance the potential
for damaging wind gusts. With some veering with height and an
increase in westerly mid level flow to 50+ knots, suspect a few
supercellular structures will be embedded within the general line of
thunderstorms. This will enhance the risk of large hail in/around
those rotating updrafts and may also bring the risk of an isolated
tornado or two depending on how low level shear values respond
immediately in advance of this main area/line of convection. Would
suspect the likelihood of supercellular structures will be highest
earlier in the event over the northern forecast area (say north of
the M-59 corridor) before the squall line begins to gust out and
sweeps south through the remainder of the region.

Once this main area of strong/severe thunderstorms has moved out of
the area, expect only lingering scattered showers and a few storms
late in the evening into parts of the overnight as the shortwave
crosses the northern Great Lakes and upper vorticity lobe pivots
southeast into the area.

Additional shortwave energy will dig in behind this lead wave and
amplify the upper trough over the area into the middle of the week.
This pattern will support widely scattered diurnally driven showers
under the upper level cold pool both Wednesday/Thursday afternoon.
Temperatures will also be notably cooler with highs in the lower to
mid 70s.

The upper flow deamplifies and becomes more or less zonal from late
in the week into at least the first part of the weekend as upper
trough translates quickly off to the east during the week. This will
lead to moderating temperatures with lower 80s returning to the
forecast by the upcoming weekend. Another vigorous shortwave will
translate into the general vicinity by the weekend, but medium range
models remain rather divergent in how this wave will evolve. Hence,
confidence is a bit low as to how long the warm/dry weather will
persist late in the forecast period.

MARINE...

Deepening low pressure moves into northern Ontario/Lake Superior
this morning. Southwesterly winds strengthen locally as a result
with gusts second half of the day capable of peaking up around
30kts. Small craft advisories remain up for all nearshore waters
into early tonight. The associated cold front drives southeast
across the region this evening into tonight. A strong to severe line
of storms likely develops ahead of the front during the afternoon
over northern Michigan before advancing southeast across the rest of
the region through this evening. Severe wind gusts are the primary
concern though small hail and waterspouts will also be possible.
Pressure gradient stays tightened through Wednesday as the low moves
along the southern shores of the James Bay, which will keep post-
frontal winds gusty, particularly over the northern half of Huron
where gusts up to 25kts are likely.

HYDROLOGY...

A strong cold front is expected to trigger a line of thunderstorms
late this afternoon through this evening. This activity will produce
heavy rainfall with basin average rainfall totals ranging in the
half inch to one inch range with the highest totals expected north
of the M-59 corridor. The strongest thunderstorms could lead to
isolated totals of 1.5 to 2.0 inches. Poor drainage and urban
flooding will be possible with this activity.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory until 10 PM EDT this evening for LHZ421-422-
     441>443.

Lake St Clair...Small Craft Advisory until 10 PM EDT this evening for LCZ460.

Michigan waters of Lake Erie...Small Craft Advisory until 10 PM EDT this evening for LEZ444.

&&

AVIATION.....SF
UPDATE.......DRK
DISCUSSION...DG
MARINE.......KDK
HYDROLOGY....DG

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Sep 7, 1:00 PM EDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
100 PM EDT Tue Sep 7 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-080900-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
100 PM EDT Tue Sep 7 2021

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...This afternoon and Tonight

A line of strong to severe thunderstorms is expected to move through
Tri-Cities region and northern Thumb region between 2-6 PM, through
I-69 and M-59 corridors between 4-7 PM, and south of M-59 between 7-
10 PM. Damaging winds to 60 mph will be the main hazard, but
isolated large hail in excess of 1 inch will be a secondary hazard.
In addition, an isolated tornado cannot be ruled out. Storms will
move from northwest to southeast at 40 mph or more.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation has been initiated through this evening.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-080900-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
100 PM EDT Tue Sep 7 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Small Craft Advisories are in effect today for all the nearshore
waters. Refer to the latest marine hazards and forecasts for
additional details.

Strong to severe thunderstorms are expected this afternoon into
evening as a strong cold front crosses the region. Damaging wind
gusts to 50 knots and large hail will be the main hazards, while an
an isolated waterspout cannot be ruled out. Storms will move from
northwest to southeast at 35 knots or more.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required late this afternoon and this
evening.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

sf

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 2:51 PM EDTSpecial Marine WarningDTX114 min
Sep 7, 3:07 PM EDTTornado WarningDTXBay, Midland31 min
Sep 7, 3:24 PM EDTSevere Thunderstorm WarningDTXHuron66 min
Sep 7, 3:30 PM EDTSevere Thunderstorm WarningDTXBay, Midland, Saginaw75 min
Sep 7, 3:31 PM EDTSpecial Marine WarningDTX77 min
Sep 7, 3:53 PM EDTSevere Thunderstorm WarningDTXTuscola82 min
Sep 7, 4:03 PM EDTSpecial Marine WarningDTX92 min
Sep 7, 4:19 PM EDTSpecial Weather StatementDTXSanilac56 min
Sep 7, 4:38 PM EDTSpecial Weather StatementDTXGenesee, Lapeer, Shiawassee82 min
Sep 7, 4:45 PM EDTSevere Thunderstorm WarningDTXSaginaw31 min
Sep 7, 5:14 PM EDTSpecial Weather StatementDTXTuscola61 min
Sep 7, 5:24 PM EDTSpecial Weather StatementDTXSaginaw66 min
Sep 7, 5:49 PM EDTAreal Flood AdvisoryDTXSaginaw3 hr
Sep 7, 5:55 PM EDTSevere Thunderstorm WarningDTXLivingston, Shiawassee80 min
Sep 7, 6:12 PM EDTSpecial Weather StatementDTXSanilac78 min
Sep 7, 6:18 PM EDTSpecial Marine WarningDTX97 min
Sep 7, 6:22 PM EDTSpecial Weather StatementDTXTuscola53 min
Sep 7, 6:23 PM EDTSpecial Weather StatementDTXWashtenaw52 min
Sep 7, 6:29 PM EDTSpecial Weather StatementDTXArenac46 min
Sep 7, 6:45 PM EDTSpecial Weather StatementDTXOakland30 min
Sep 7, 6:46 PM EDTAreal Flood AdvisoryDTXTuscola3 hr
Sep 7, 6:54 PM EDTSpecial Marine WarningDTX88 min
Sep 7, 7:00 PM EDTSpecial Weather StatementDTXBay30 min
Sep 7, 7:14 PM EDTSpecial Marine WarningDTX61 min
Sep 7, 7:21 PM EDTSpecial Weather StatementDTXLapeer, Macomb, Saint Clair24 min
Sep 7, 7:25 PM EDTSpecial Weather StatementDTXHuron35 min
Sep 7, 7:33 PM EDTSpecial Weather StatementDTXGenesee, Shiawassee57 min
Sep 7, 7:36 PM EDTSevere Thunderstorm WarningDTXShiawassee17 min
Sep 7, 7:55 PM EDTSevere Thunderstorm WarningDTXLenawee33 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.